Alert archive / Tennessee / Areal Flood Advisories in 2012
Areal Flood Advisory 21, NWS Nashville, TN
NWS Nashville, TN issued this areal flood advisory at Jul 15, 2012, 6:29 PM CDT for Grundy County, Tennessee. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 6:29 PM CDT (23:29 UTC)
- Expired
- Jul 15, 2012, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WGUS84 KOHX 152329
FLSOHX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CDT SUN JUL 15 2012
TNC061-160130-
/O.NEW.KOHX.FA.Y.0021.120715T2329Z-120716T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRUNDY TN-
629 PM CDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLOOD ADVISORY FOR...
EASTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS CONTINUING TO REDEVELOP ACROSS EASTERN
GRUNDY COUNTY NEAR GRUETLI-LAAGER. RADAR ESTIMATES THAT 2 TO 3
INCHES OF RAIN HAS FALLEN IN THE PAST HOUR. AN ADDITIONAL 1 TO 2
INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT COUPLE OF HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3539 8576 3551 8557 3549 8553 3547 8554
3543 8553 3541 8549 3538 8549 3536 8550
3531 8556 3530 8566
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Jul 15, 6:23 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 15, 6:23 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 623 PM CDT SUN JUL 15 2012 .UPDATE... 00Z TAF DISCUSSION. && .AVIATION... CONVECTION GENERALLY ON THE WANE PER LATEST RADAR IMAGERY BUT SOME ADDITIONAL ACTIVITY KEEPS DEVELOPING ON THE PLATEAU...SO WILL KEEP VCSH GOING AT CSV FOR A COUPLE MORE HOURS. OTHERWISE...VFR CONDITIONS ANTICIPATED OVERNIGHT WITH CUMULUS DISSIPATING AND JUST SOME CIRRUS OVERHEAD...ALONG WITH LIGHT TO CALM WINDS. CUMULUS TO REDEVELOP MONDAY MORNING WITH LIGHT SOUTHWEST TO WEST WINDS...WITH ADDITIONAL SHOWERS AND STORMS EXPECTED TO FORM BY LATE MORNING PROMPTING VCTS AT ALL AIRPORTS FROM 16Z ONWARD. && .PREV DISCUSSION... /ISSUED 337 PM CDT SUN JUL 15 2012/ SHORT TERM (THRU WED)... CLIMO H5 RIDGE STARTING TO PUT A LID ON CONVECTION ACROSS THE REGION. MORE UNSTABLE CONDITIONS WERE FOUND ALONG THE PERIPHERY OF THE RIDGE WEST AND NORTH OF THE AREA. ALSO...HIGHER TERRAIN HELPED STORMS TO FORM WITH SCT TRW IN THE PLATEAU AND APPS. TNGT...AFTN TEMPS HAVE WARMED TO NEAR 90 MANY AREAS WITH S/B CAPES OF 1500-2500 J/KG. ONLY ISO TRW ARE FCST THIS EVENING CONSIDERING THE RIDGE...WITH NO BIG IMPACTS. REST OF THE NGT SHOULD BE QUITE WITH PATCHY FOG AFT MID. MON-WED...H5 RIDGE DOMINANT WITH WARMER TEMPS AND ISO-SCT (PLAT) TRW IN THE AFTN-EVE. THE HEAT WITH THIS RIDGE LOOKS TO BE NEAR OR SLIGHTLY ABOVE NORMAL...WITH HIGHS IN THE UPR 80S PLAT TO THE MID 90S. CHC PCPN 20-30 PERCENT. LONG TERM (THU-SAT)... H5 RIDGE SHIFTS WEST WITH NORTHWEST FLOW DEVELOPING OVER THE REGION. ATM WL BECOME MORE UNSTAB WITH AREA OF THUNDERSTORMS EXPECTED NORTH OF THE AREA WED NGT-THU. GOOD CHANCE OF TRW FRI AS THE FRONT MAY STALL IN THE MID-STATE. MODELS TEND TO MOVE THE SYSTEM THROUGH THE AREA BY NEXT WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHAMBURGER
Hazardous weather outlook, Jul 15, 5:04 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 504 AM CDT SUN JUL 15 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-161015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 504 AM CDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. WITH THE EXTENSIVE RAINFALL ACROSS MIDDLE TENNESSEE OVER THE LAST WEEK...SATURATED SOILS WILL CREATE LOCALIZED FLOODING CONCERNS WITH EVEN MODERATE SHOWERS...ESPECIALLY NEAR LOW LYING AREAS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON HOURS WITH LOCALLY HEAVY RAIN POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE. HEAT INDEXES WILL REACH THE TRIPLE DIGITS DUE TO ELEVATED DEWPOINT VALUES AND AFTERNOON TEMPERATURES RISING INTO THE NINETIES BY MID WEEK. TB12
In the hours before
Local storm report, Jul 15, 4:40 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 5 S LAKEWOOD 36.16N 86.65W
07/14/2012 DAVIDSON TN PUBLIC
WATER OVER ROADWAY IN SEVERAL LOCATIONS AROUND MCCAMPBELL
AVE AND STEWARTS FERRY PIKE
&&
SHAMBURGERLocal storm report, Jul 15, 4:41 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 10 W LEBANON 36.21N 86.50W
07/14/2012 WILSON TN TRAINED SPOTTER
FLOODING REPORTED IN THE GREEN HILL/OLD HICKORY AREA.
1200 PM FLASH FLOOD 5 S LAKEWOOD 36.16N 86.65W
07/14/2012 DAVIDSON TN PUBLIC
WATER OVER ROADWAY IN SEVERAL LOCATIONS AROUND MCCAMPBELL
AVE AND STEWARTS FERRY PIKE
1226 PM FLASH FLOOD 10 E NASHVILLE 36.17N 86.61W
07/14/2012 DAVIDSON TN BROADCAST MEDIA
WATER OVER THE ROADWAY ON TULIP GROVE ROAD AND CENTRAL
PIKE.
&&
SHAMBURGERSpecial weather statement, Jul 15, 6:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SUN JUL 15 2012
TNZ079-160000-
GRUNDY-
612 PM CDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRUNDY COUNTY...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRUETLI-LAAGER...OR 14 MILES WEST OF
DUNLAP...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL...WINDS AROUND 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3533 8582 3553 8560 3549 8553 3543 8553
3541 8549 3538 8549 3531 8556 3530 8566
3528 8570 3524 8569 3524 8570
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:12 PM CDT | Special Weather Statement | OHX | Grundy | 48 min |
Nearby
Areal Flood Advisories in Tennessee, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.